Alert archive / California / Wind Advisories in 2017
Wind Advisory 4, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Jan 10, 2017, 1:56 PM PST for Santa Barbara County, California. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2017, 1:56 PM PST (21:56 UTC)
- Expired
- Jan 11, 2017, 10:44 AM PST
- In force
- 21 hr
- Issued by
- NWS Los Angeles, CA
County Santa Barbara County, CA
The radar
The Vandenberg AFB radar (KVBX), 47 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Vandenberg AFB, CA (KVBG), launched 12:00Z, 9.9 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 581 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
781 WWUS76 KLOX 102156 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 156 PM PST TUE JAN 10 2017 CAZ053-054-110600- /O.NEW.KLOX.WI.Y.0004.170110T2200Z-170111T2000Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 156 PM PST TUE JAN 10 2017 ...WIND ADVISORY IN EFFECT UNTIL NOON PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON PST WEDNESDAY. * TIMING...WINDS WILL INCREASE THROUGH WEDNESDAY MORNING, DECREASING IN THE AFTERNOON. * WINDS...SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ059-110600- /O.NEW.KLOX.WI.Y.0004.170110T2200Z-170111T2000Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 156 PM PST TUE JAN 10 2017 ...WIND ADVISORY IN EFFECT UNTIL NOON PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON PST WEDNESDAY. * TIMING...WINDS WILL INCREASE THROUGH WEDNESDAY MORNING, DECREASING IN THE AFTERNOON. * WINDS...SOUTHWEST WINDS 20 TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 14 AND 138. GUSTY WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ051-052-110600- /O.NEW.KLOX.WI.Y.0004.170111T0000Z-170111T2000Z/ SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...BLACK MOUNTAIN...SAN MARCOS PASS... SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA 156 PM PST TUE JAN 10 2017 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO NOON PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO NOON PST WEDNESDAY. * TIMING...WINDS WILL INCREASE LATE THIS AFTERNOON THROUGH WEDNESDAY MORNING. * WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ037-110600- /O.NEW.KLOX.WI.Y.0004.170111T0000Z-170111T1500Z/ SAN LUIS OBISPO COUNTY INTERIOR VALLEYS- INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO 156 PM PST TUE JAN 10 2017 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM PST WEDNESDAY. * TIMING...WINDS WILL INCREASE LATE THIS AFTERNOON THROUGH WEDNESDAY MORNING. * WINDS...SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$
4 follow-up statements
107 WWUS76 KLOX 110316 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 716 PM PST TUE JAN 10 2017 ...GUSTY SOUTHWEST WINDS EXPECTED WITH APPROACHING COLD FRONT... .A TIGHTENING SURFACE GRADIENT WILL DEVELOP AHEAD OF AN APPROACHING COLD FRONT. GUSTY SOUTHWEST WINDS WILL DEVELOP ACROSS PORTIONS OF SOUTHWEST CALIFORNIA THROUGH WEDNESDAY MORNING. WINDS WILL START TO SUBSIDE ON WEDNESDAY AFTERNOON. CAZ034-111130- /O.EXB.KLOX.WI.Y.0004.170111T0400Z-170111T1400Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH... MORRO BAY...CAMBRIA...SAN SIMEON 716 PM PST TUE JAN 10 2017 ...WIND ADVISORY IN EFFECT UNTIL 6 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY FOR THE SAN LUIS OBISPO COUNTY CENTRAL COAST. THIS ADVISORY IS IN EFFECT UNTIL 6 AM PST WEDNESDAY. * WINDS AND TIMING...SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 45 MPH TONIGHT AND CONTINUE THROUGH EARLY WEDNESDAY MORNING. THE STRONGEST WINDS WILL OCCUR IN THE FOOTHILLS. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 1 AND 101. GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ038-111130- /O.EXB.KLOX.WI.Y.0004.170111T0400Z-170111T2000Z/ CUYAMA VALLEY- INCLUDING THE CITY OF...CUYAMA 716 PM PST TUE JAN 10 2017 ...WIND ADVISORY IN EFFECT UNTIL NOON PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY FOR THE CUYAMA VALLEY. THIS ADVISORY IS IN EFFECT UNTIL NOON PST WEDNESDAY. * WINDS AND TIMING...SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 45 MPH TONIGHT AND CONTINUE THROUGH MIDDAY WEDNESDAY. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 33 AND 166. GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ037-111130- /O.EXT.KLOX.WI.Y.0004.000000T0000Z-170111T1400Z/ SAN LUIS OBISPO COUNTY INTERIOR VALLEYS- INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO 716 PM PST TUE JAN 10 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM PST WEDNESDAY... * TIMING...WINDS WILL INCREASE LATE THIS AFTERNOON THROUGH WEDNESDAY MORNING. * WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 45 MPH WILL CONTINUE THROUGH EARLY WEDNESDAY MORNING. LOCAL GUSTS UP TO 55 MPH IN THE FOOTHILLS ARE POSSIBLE. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 41...46...58 AND 101. GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ053-054-111130- /O.CON.KLOX.WI.Y.0004.000000T0000Z-170111T2000Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 716 PM PST TUE JAN 10 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST WEDNESDAY... * WINDS AND TIMING...SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 55 MPH WILL CONTINUE THROUGH MIDDAY WEDNESDAY. THE STRONGEST WINDS WILL OCCUR NEAR RIDGETOPS. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 2...14...AND 33 AND INTERSTATE 5. GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ059-111130- /O.CON.KLOX.WI.Y.0004.000000T0000Z-170111T2000Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 716 PM PST TUE JAN 10 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST WEDNESDAY... * WINDS AND TIMING...SOUTHWEST WINDS 20 TO 35 MPH WITH GUSTS UP TO 55 MPH WILL OCCUR THROUGH MIDDAY WEDNESDAY. THE STRONGEST WINDS WILL OCCUR IN THE FOOTHILLS. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 14 AND 138. GUSTY WINDS WILL MAKE DIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. IN ADDITION...AREAS OF BLOWING DUST AND SAND COULD RESTRICT VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ051-052-111130- /O.CON.KLOX.WI.Y.0004.000000T0000Z-170111T2000Z/ SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...BLACK MOUNTAIN...SAN MARCOS PASS... SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA 716 PM PST TUE JAN 10 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST WEDNESDAY... * WINDS AND TIMING...SOUTHWEST WINDS 20 TO 35 MPH WITH GUSTS TO 55 MPH WILL OCCUR THROUGH MIDDAY WEDNESDAY. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 154 AND 166. GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ HALL
999 WWUS76 KLOX 111122 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 322 AM PST WED JAN 11 2017 ...GUSTY SOUTHWEST WINDS EXPECTED WITH APPROACHING COLD FRONT... .GUSTY SOUTHWEST WINDS WILL CONTINUE ACROSS PORTIONS OF SOUTHWEST CALIFORNIA THROUGH EARLY THIS MORNING UP NORTH...AND THROUGH NOON FOR AREAS TO THE SOUTH. CAZ051-052-111400- /O.EXT.KLOX.WI.Y.0004.000000T0000Z-170111T1400Z/ SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...BLACK MOUNTAIN...SAN MARCOS PASS... SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA 322 AM PST WED JAN 11 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM PST EARLY THIS MORNING... * WINDS AND TIMING...SOUTHWEST WINDS OF BETWEEN 20 AND 35 MPH WITH GUSTS TO 55 MPH WILL OCCUR THROUGH EARLY THIS MORNING. WINDS WILL THEN DIMINISH THROUGH EARLY THIS AFTERNOON. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 154 AND 166. GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ038-111400- /O.EXT.KLOX.WI.Y.0004.000000T0000Z-170111T1400Z/ CUYAMA VALLEY- INCLUDING THE CITY OF...CUYAMA 322 AM PST WED JAN 11 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM PST EARLY THIS MORNING... * WINDS AND TIMING...SOUTHWEST WINDS WILL CONTINUE TO BETWEEN 20 AND 30 MPH WITH GUSTS TO 45 MPH THROUGH EARLY THIS MORNING. WINDS WILL DIMINISH SOME THROUGH THE AFTERNOON. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 33 AND 166. GUSTY WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ034-111400- /O.CON.KLOX.WI.Y.0004.000000T0000Z-170111T1400Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH... MORRO BAY...CAMBRIA...SAN SIMEON 322 AM PST WED JAN 11 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST EARLY THIS MORNING... * WINDS AND TIMING...SOUTHWEST WINDS WILL CONTINUE TO BETWEEN 20 AND 30 MPH WITH GUSTS TO 45 MPH THROUGH EARLY THIS MORNING. THE STRONGEST WINDS WILL OCCUR IN THE FOOTHILLS. WINDS WILL TAPER OFF THROUGH THIS AFTERNOON. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 1 AND 101. GUSTY WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ053-054-111930- /O.CON.KLOX.WI.Y.0004.000000T0000Z-170111T2000Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 322 AM PST WED JAN 11 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... * WINDS AND TIMING...SOUTHWEST WINDS OF BETWEEN 20 AND 35 MPH WITH GUSTS UP TO 55 MPH WILL CONTINUE THROUGH NOON TODAY. THE STRONGEST WINDS WILL OCCUR NEAR RIDGETOPS. WINDS WILL TAPER OFF THROUGH THE AFTERNOON HOURS. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 2...14...AND 33 AND INTERSTATE 5. GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ059-111930- /O.CON.KLOX.WI.Y.0004.000000T0000Z-170111T2000Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 322 AM PST WED JAN 11 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... * WINDS AND TIMING...SOUTHWEST WINDS OF BETWEEN 20 AND 35 MPH WITH GUSTS UP TO 55 MPH WILL OCCUR THROUGH NOON TODAY. THE STRONGEST WINDS WILL OCCUR IN THE FOOTHILLS AND AROUND LAKE PALMDALE. WINDS WILL TAPER OFF THROUGH THIS AFTERNOON. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 14 AND 138. GUSTY WINDS WILL MAKE DIVING DIFFICULT... ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. IN ADDITION... AREAS OF BLOWING DUST AND SAND COULD RESTRICT VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ037-111400- /O.CON.KLOX.WI.Y.0004.000000T0000Z-170111T1400Z/ SAN LUIS OBISPO COUNTY INTERIOR VALLEYS- INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO 322 AM PST WED JAN 11 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST EARLY THIS MORNING... * WINDS AND TIMING...SOUTHWEST WINDS OF BETWEEN 20 AND 30 MPH WITH GUSTS UP TO 45 MPH WILL CONTINUE THROUGH EARLY THIS MORNING. LOCAL GUSTS UP TO 55 MPH IN THE FOOTHILLS ARE POSSIBLE. WINDS WILL TAPER OFF THROUGH EARLY THIS AFTERNOON. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 41...46...58 AND 101. GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ KAPLAN
534 WWUS76 KLOX 111400 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PST WED JAN 11 2017 ...GUSTY SOUTHWEST WINDS EXPECTED WITH APPROACHING COLD FRONT... .GUSTY SOUTHWEST WINDS WILL CONTINUE ACROSS PORTIONS OF SOUTHWEST CALIFORNIA THROUGH NOON FOR AREAS SOUTH OF POINT CONCEPTION. CAZ034-111500- /O.EXP.KLOX.WI.Y.0004.000000T0000Z-170111T1400Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH... MORRO BAY...CAMBRIA...SAN SIMEON 600 AM PST WED JAN 11 2017 ...WIND ADVISORY WILL EXPIRE AT 6 AM PST EARLY THIS MORNING... WINDS ACROSS THE REGION HAVE DIMINISHED THOUGH ELEVATED GUSTS ARE POSSIBLE THROUGH THE MORNING HOURS. $$ CAZ051-052-111500- /O.EXP.KLOX.WI.Y.0004.000000T0000Z-170111T1400Z/ SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...BLACK MOUNTAIN...SAN MARCOS PASS... SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA 600 AM PST WED JAN 11 2017 ...WIND ADVISORY WILL EXPIRE AT 6 AM PST EARLY THIS MORNING... WINDS ACROSS THE REGION HAVE DIMINISHED THOUGH LOCAL GUSTS TO 35 MPH ARE POSSIBLE THROUGH THE MORNING HOURS. $$ CAZ037-111500- /O.EXP.KLOX.WI.Y.0004.000000T0000Z-170111T1400Z/ SAN LUIS OBISPO COUNTY INTERIOR VALLEYS- INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO 600 AM PST WED JAN 11 2017 ...WIND ADVISORY WILL EXPIRE AT 6 AM PST EARLY THIS MORNING... WINDS ACROSS THE REGION HAVE DIMINISHED THOUGH LOCAL GUSTS TO 35 MPH ARE POSSIBLE THROUGH THE MORNING HOURS. $$ CAZ038-111500- /O.EXP.KLOX.WI.Y.0004.000000T0000Z-170111T1400Z/ CUYAMA VALLEY- INCLUDING THE CITY OF...CUYAMA 600 AM PST WED JAN 11 2017 ...WIND ADVISORY WILL EXPIRE AT 6 AM PST EARLY THIS MORNING... WINDS ACROSS THE REGION HAVE DIMINISHED THOUGH LOCAL GUSTS TO 35 MPH ARE POSSIBLE THROUGH THE MORNING HOURS. $$ CAZ053-054-112000- /O.CON.KLOX.WI.Y.0004.000000T0000Z-170111T2000Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 600 AM PST WED JAN 11 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... * WINDS AND TIMING...SOUTHWEST WINDS OF BETWEEN 20 AND 35 MPH WITH GUSTS UP TO 55 MPH WILL CONTINUE THROUGH NOON TODAY. THE STRONGEST WINDS WILL OCCUR NEAR RIDGETOPS. WINDS WILL TAPER OFF THROUGH THE AFTERNOON HOURS. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 2...14...AND 33 AND INTERSTATE 5. GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ059-112000- /O.CON.KLOX.WI.Y.0004.000000T0000Z-170111T2000Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 600 AM PST WED JAN 11 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... * WINDS AND TIMING...SOUTHWEST WINDS OF BETWEEN 20 AND 35 MPH WITH GUSTS UP TO 55 MPH WILL OCCUR THROUGH NOON TODAY. THE STRONGEST WINDS WILL OCCUR IN THE FOOTHILLS AND AROUND LAKE PALMDALE. WINDS WILL TAPER OFF THROUGH THIS AFTERNOON. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 14 AND 138. GUSTY WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. IN ADDITION... AREAS OF BLOWING DUST AND SAND COULD RESTRICT VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ /KJ/CK
998 WWUS76 KLOX 111844 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1044 AM PST WED JAN 11 2017 CAZ053-054-059-111945- /O.CAN.KLOX.WI.Y.0004.000000T0000Z-170111T2000Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG...LANCASTER...PALMDALE 1044 AM PST WED JAN 11 2017 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. WEST TO SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH ARE POSSIBLE THROUGH THE AFTERNOON...ESPECIALLY IN THE FOOTHILLS OF THE ANTELOPE VALLEY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jan 10, 1:47 PM PST, 9 minutes earlier.
Area forecast discussion, Jan 10, 1:47 PM PST, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 147 PM PST Tue Jan 10 2017 .SYNOPSIS... Precipitation chances will increase tonight into Wednesday, then again Wednesday night through Thursday as a couple more low pressure systems move across the region. Snow levels will lower to mountain passes by Thursday afternoon with showers lingering into Friday. Warming and drying is then likely this weekend. && .SHORT TERM...(TDY-FRI) Main weather concerns will be two storm systems to impact the region late tonight to Wednesday and another Thursday into Friday morning. Already seeing light rain across all four counties mainly from coasts to foothills with a few hundredths each hour. This is due to a continued moist westerly flow over southwest California in advance of a cold front stretched across northern sections of the state this afternoon. Steady rain has been occurring from SFO Bay northward. As this system sags south tonight, rain will increase over SLO/SBA Counties along with southwest winds. Rain rates could reach 0.40 inch/hr as this system moves through with most areas seeing 0.20-0.33 inch/hr rates. Not anticipating a need for flash flood watches as would expect only minor mud and debris flows from burn scars with these rates. Widespread rain will give everyone 0.5-1 inch rain totals through Wednesday morning with the steadier rain ending over LA County by late morning. Foothills and northwest SLO Co. are likely to see rainfall totals between 1-3 inches. Snow levels well above 8k feet so no significant mountain snow issues. Gusty southwest winds will reach advisory levels for SLO County valleys and all mountains and Antelope Valley tonight through about midday tomorrow. Scattered rain showers are forecast for Wednesday afternoon with temperatures remaining below normal. A closed low pressure system will form over western Oregon and bring another fast-moving cold front to southwest California by daybreak on Thursday. This system will be the coldest of the week and is taking a more over-water trajectory, therefore plenty of moisture to work with. The main rain band with this one will be apparent Thursday morning along the central coast and south of Pt Conception from midday Thursday foward. Rainfall totals look similar to Wednesday's storm, right in the 0.5-1.5 inch amounts, but it will be more showery in nature overall. The main issue is the very cold air aloft at -25 to -28 degrees C late Thursday afternoon into the night. Snow levels likely to be about 5k feet during steadier precipitation Thursday then drop less than 3k feet by Friday morning. Snow showers are likely to continue into Friday afternoon for mountains and this could be a major impact to highway passes including the I-5 Grapevine, highway 14, and highway 33. In addition, unstable air could generate graupel showers for valleys and coasts as the center of the upper low moves directly over our region Thursday night into Friday morning. Temperatures will be stuck in the 50s for highs both Thursday and Friday. .LONG TERM...(SAT-TUE) Cool northerly flow and weak trough passage expected on Saturday, but it looks dry. Stronger high pressure ridging will build over the state on Sunday and Monday for warmer conditions. The ridge seems to flatten out across the northern part of the state by Tuesday as a storm system moves across the Pacific Northwest states. Will have to see if this storm track starts to sag southward later next week, but for now it will remain dry through Wednesday with above normal temperatures. && .AVIATION...10/1800Z. At 1800Z at KLAX...There is no marine layer. Extremely low confidence in the 18z TAF package. Occasional light rain or drizzle will periodically drop the MVFR conditions to IFR or LIFR at a moments notice. Frequent changes in ceilings and visibility will continue for the next 24 hours. KLAX... Low confidence in the 18z TAF. Timing of the precipitation and of lowered CIGs/VSBYs are the primary uncertainties. Precipitation will begin with drizzle in the afternoon then light to moderate precipitation will develop in the evening and overnight. KBUR... Low confidence in the 18z TAF. Timing of the precipitation and of lowered CIGs/VSBYs are the primary uncertainties. Precipitation will begin with drizzle midday then light to moderate precipitation will develop in the evening and overnight. && .MARINE...10/200 PM. Increasing southerly winds today ahead of another frontal system approaching the region. This system will move across the coastal waters tonight and tomorrow and winds will likely reach advisory levels in the northern outer waters during this period. A large northwest swell arrives on Wednesday and may require a Small Craft Advisory for Hazardous Seas...particularly over the northern coastal waters. && .LOX WATCHES/WARNINGS/ADVISORIES... CA...Wind Advisory in effect until 7 AM PST Wednesday for zone 37. (See LAXNPWLOX). Beach Hazards Statement in effect through Thursday morning for zones 40-41. (See LAXCFWLOX). Wind Advisory in effect until noon PST Wednesday for zones 51>54-59. (See LAXNPWLOX). PZ...Small Craft Advisory in effect until 3 AM PST Wednesday for zones 645-670-673. (See LAXMWWLOX). && .HAZARD POTENTIAL OUTLOOK...(FRI-TUE) Friday there will be low snow levels and lingering impacts to mountain travel. No significant hazards expected Saturday through Tuesday. && PUBLIC...Boldt AVIATION...Sweet MARINE...Sweet SYNOPSIS...Boldt weather.gov/losangeles
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 8:05 PM PST | Small Craft Advisory | LOX | 37 hr |
Nearby
Wind Advisories in California, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.